| Model Number |
IPN918726 |
| Medical Device Problem Code |
Material Frayed (1262)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/11/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that: "after pulling out, the dilatator is frayed , and the wire is bent.The procedure is performed without skin incision because they use anticoagulants which reduce the blood clotting function.These patients are awaiting major cardiac surgery.Therefore, doctors do not want the injection site to bleed.They try to introduce the dilator gently and in a helical motion.They feel that the material of the dilator is different than it was in the past." associated complaints: 3006425876-2024-01061, 3006425876-2024-01062, 3006425876-2024-01068, 3006425876-2024-01063 and 3006425876-2024-01067.
Additional Manufacturer Narrative
Qn # (b)(4).
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one dilator for analysis.No obvious signs of use were observed.Visual analysis revealed that the dilator tip was bent, stretched, and widened at the distal opening.Microscopic examination confirmed the damage and revealed white stress marks around the damage.Visual analysis also revealed slight bending at the tip.The dilator body length measured 103 mm, which is within the specification limits of 95.2-108 mm per dilator product drawing.The dilator inner diameter at the distal tip measured 0.9398mm, which is within the specification limits of 0.9144-0.9652mm per dilator product drawing.The dilator inner diameter at the proximal tip measured 1.3208mm, which is within the specification limits of 1.30-1.40mm per dilator extrusion product drawing.A lab inventory guide wire (measured 0.791mm) was threaded through the returned dilator and was able to advance through with minimal resistance due to the damage at the dilator tip.The ifu provided with this kit instructs the user, "use tissue dilator to enlarge tissue tract to the vein as required.Follow the angle of the guidewire slowly through the skin." r & d and manufacturing have been consulted regarding investigations of this nature.They stated that various factors could contribute to the observed damage to the dilator tip, including the manufacturing process and/or undue force applied unintentionally by the user during an attempted insertion.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage." the report of a damaged dilator tip was confirmed through complaint investigation.Visual analysis revealed that the dilator tip was bent and widened.Despite the damage, all relevant dimensional and functional requirements were met, and a device history record review did not reveal any relevant findings to suggest a manufacturing issue.Based on the customer report that the defect occurred during use and the appearance of the damage to the tip, the root cause appears consistent with damage due to undue force when inserting the dilator over the guide wire; however, the root cause cannot be determined as it is unknown if the damage occurred before or after the customer handled.Teleflex will continue to monitor and trend for reports of this nature.
Event or Problem Description
It was reported that: "after pulling out, the dilatator is frayed, and the wire is bent.The procedure is performed without skin incision because they use anticoagulants which reduce the blood clotting function.These patients are awaiting major cardiac surgery.Therefore, doctors do not want the injection site to bleed.They try to introduce the dilator gently and in a helical motion.They feel that the material of the dilator is different than it was in the past." associated complaints: 3006425876-2024-01069, 3006425876-2024-01061, 3006425876-2024-01062, 3006425876-2024-01068, 3006425876-2024-01063 and 3006425876-2024-01067.